Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Shreveport, LA

March 1, 200721 counties in Texas; Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this red flag warning at Mar 1, 2007, 5:45 AM CST for 21 counties in Texas; Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma. It took effect at Mar 1, 2007, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 5:45 AM CST (11:45 UTC)
In effect from
Mar 1, 2007, 10:00 AM CST
Expired
Mar 1, 2007, 6:00 PM CST
In force
8 hr
Issued by
NWS Shreveport, LA
All 25 counties

Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KSHV 011145
RFWSHV

RED FLAG WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 AM CST THU MAR 1 2007

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-
165>167-011945-
/O.NEW.KSHV.FW.W.0002.070301T1600Z-070302T0000Z/
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
545 AM CST THU MAR 1 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A STRONG COLD FRONT WILL PUSH THROUGH THE DISTRICTS TODAY BRINGING
WITH IT MUCH DRIER AIR AND STRONG WEST TO NORTHWEST WINDS. RELATIVE
HUMIDITY VALUES AND WINDS WILL LIKELY REACH CRITICAL VALUES THIS 
AFTERNOON ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND DISTRICT
2 IN SOUTHWEST ARKANSAS. THERE WILL BE SOME WETTING RAIN THIS
MORNING ACROSS THE RED FLAGGED AREA BUT RAINFALL DURATION WILL BE
QUICK AND AMOUNTS LIGHT ENOUGH NOT TO AFFECT ALREADY VERY DRY
FUELS ACROSS THE REGION.

EXPECT MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON ACROSS THE
RED FLAG WARNING AREA BETWEEN 20 AND 25 PERCENT WITH SUSTAINED WINDS
NEAR 20 MPH WITH HIGHER GUSTS TO NEAR 30 MPH. BURNING SHOULD NOT
BE CONDUCTED TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

13

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this red flag warning went out at Mar 1, 4:19 AM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 1, 4:19 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 AM CST THU MAR 1 2007

.DISCUSSION...

RUNNING A LITTLE BEHIND THE CURVE THIS AM...WHAT W/UPDATES AND
SUCH...AND THINGS COULD GET SOMEWHAT BUSY SHORTLY...SO WE/LL KEEP IT
BRIEF.  LATEST SURFACE OBS SHOW A SHARPENED DRYLINE/COLD FRONT
EXTENDING FROM KDRT NE TO NE OK...MOVING SE AT AROUND 30KTS.  AREA
RADARS AND LSRS INDICATE SEVERE CONVECTION HAS BEEN ONGOING FOR
SEVERAL HRS ACROSS CENTRAL//EASTERN OK...W/CONVECTION STARTING TO
FILL ALONG THE DRYLINE IN CENTRAL TEXAS.  AT THIS SPEED...DRYLINE
WILL BE INTO THE NW ZONES BY 12Z...WHICH IS PRETTY CONSISTENT W/THE
LAST FEW MODEL RUNS.  THREATS FROM CELLS IN OK HAVE BEEN MAINLY
LARGE HAIL...CONSISTENT W/WHAT MODEL FORECAST SOUNDINGS HAVE BEEN
INDICATING.  LATEST KSHV FORECAST SOUNDINGS FOR 12Z MAINTAIN THIS
THREAT...W/WET-BULB ZEROES AROUND 9KFT AND IMPRESSIVE 0-6KM 70KT
BULK SHEARS.  0-1KM SHEAR REMAINS IN EXCESS OF 30KTS...AND W/SREHS
OF 250+ M2/S2...CAN/T RULE OUT A TORNADO EITHER.  WE/LL MAINTAIN
CHANCE SEVERE POPS...MAINLY FOR THE SOUTHEASTERN CWA WHERE BETTER
LOW LEVEL MOISTURE RESIDES.  DRYLINE WILL MOVE THRU THE AREA QUICKLY
THIS MORNING...AND BE IN THE SOUTHEASTERN ZONES BY 18Z.  WINDS
BEHIND THE FRONT LOOK SUFFICIENT FOR A LAKE WIND ADVISORY...A RED
FLAG WARNING FOR OK AND TEXAS...AND A FIRE DANGER STATEMENT FOR AR
AND LA.

FOR THE EXTENDED...MODELS TREND COLDER...AS IS GUIDANCE...AND HAVE
KEPT THINGS DRY IN NW FLOW ALOFT.  WE MIGHT HAVE LOW CHANCES FOR
CONVECTION WEDNESDAY AS MINOR DISTURBANCES MOVE THROUGH THE
FLOW...BUT MODELS ARE OTHERWISE NOT IN GOOD AGREEMENT.

&&

.AVIATION...

COLD FRONT ACROSS CENTRAL OK/N CENTRAL TEXAS WILL MOVE THIS WAY
QUICKLY THIS MORNING. SOME UNCERTAINTY ON JUST HOW MUCH CONVECTIVE
DEVELOPMENT SO WILL LEAVE TSRA OUT OF MOST TAF SITES EXCEPT FOR
ELD/MLU SITES AS BETTER MOISTURE IS PRESENT ACROSS THESE LOCATIONS
SUCH THAT TSRA IS THE MOST PROBABLE. 15-30K CEILINGS WILL PREVAIL
AHEAD OF THE BOUNDARY THIS MORNING WITH AN OCCASIONAL IFR CEILING
THROWN INTO THE MIX. BOUNDARY WILL SCOUR OUT LOW CEILINGS AREAWIDE
THIS MORNING/THIS AFTERNOON WITH WINDS INCREASING FROM THE WEST
AND NORTHWEST...GUSTING AT TIMES TO NEAR 35KTS ACROSS NE TX/SE OK/
SW AR/NW LA. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  41  71  38 /  30   0   0   0
MLU  76  42  71  39 /  50   0   0   0
DEQ  68  32  65  29 /  20   0   0   0
TXK  71  38  68  38 /  20   0   0   0
ELD  69  36  70  36 /  40   0   0   0
TYR  69  39  68  38 /  20   0   0   0
GGG  74  38  69  38 /  20   0   0   0
LFK  77  41  74  41 /  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...

AR...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

     RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: HOWARD...LITTLE RIVER...AND SEVIER.

LA...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

     RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

     RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

13/44
Hazardous weather outlook, Feb 28, 6:00 AM CST, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST WED FEB 28 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH
THE REGION OVERNIGHT...RESULTING IN A CHANCE OF THUNDERSTORMS
OVER THE FOUR STATE AREA.  A FEW THUNDERSTORMS AHEAD OF AND ALONG
THE FRONT MAY BECOME SEVERE AFTER MIDNIGHT.  LARGE HAIL AND
FREQUENT LIGHTNING WILL BE THE MAIN THREATS.  HOWEVER...DAMAGING
WINDS AND AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN EXITING COLD FRONT WILL RESULT IN A SLIGHT CHANCE OF
THUNDERSTORMS THURSDAY...MAINLY EAST OF A LUFKIN...TEXAS TO EL
DORADO...ARKANSAS LINE.  LARGE HAIL AND FREQUENT LIGHTNING WILL BE
THE MAIN THREATS.  HOWEVER...DAMAGING WINDS AND AN ISOLATED TORNADO
CANNOT BE RULED OUT.  OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TONIGHT.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 4:45 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more13 hr
Mar 1, 6:27 AM CSTSevere Thunderstorm WarningSHVCherokee48 min
Mar 1, 6:49 AM CSTSevere Thunderstorm WarningSHVNacogdoches, Rusk56 min
Mar 1, 7:13 AM CSTSevere Thunderstorm WarningSHVLafayette32 min

Nearby

Red Flag Warnings in Texas, 2007Red Flag Warnings in Arkansas, 2007Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.